Course Hero Logo

Applicationref pp 358top nursing process planning msc

Course Hero uses AI to attempt to automatically extract content from documents to surface to you and others so you can study better, e.g., in search results, to enrich docs, and more. This preview shows page 161 - 163 out of 458 pages.

ApplicationREF: pp. 358TOP: Nursing Process: PlanningMSC: NCLEX Client NeedsCategory: Physiologic Integrity: Reduction of Risk Potential306.A female patient who is not taking any other medications is prescribed aliskiren [Tekturna],a direct renin inhibitor (DRI). The nurse reviews medication information with the patient.Which statement by the patient indicates understanding of the teaching?a.“If I get pregnant, I should stop taking this drug by the second trimester.”b.“If I take this drug with a high-fat meal, it will be more effective.”c.“I should restrict my potassium intake while taking this drug.”d.“I should take this medication 1 hour before sitting down to a meal.”ANS: DDRIs should be taken on an empty stomach to improve their bioavailability. Patients should nottake this drug when pregnant and should stop immediately upon finding out they are pregnant.Dosing with a high-fat meal reduces the drug’s bioavailability. DRIs rarely cause hyperkalemiawhen taken alone.DIF: Cognitive Level: ApplicationREF: pp. 361TOP: Nursing Process: PlanningMSC: NCLEX Client Needs Category: Physiologic Integrity: Reduction of Risk Potential307.A nurse administers an ACE inhibitor to a patient who is taking the drug for the first time.What will the nurse do?a.Instruct the patient not to get up without assistance.b.Make sure the patient takes a potassium supplement.c.Report the presence of a dry cough to the prescriber.d.Request an order for a diuretic to counter the side effects of the ACE inhibitor.ANS: A
162Severe hypotension can result with the first dose of an ACE inhibitor. The patient should bediscouraged from getting up without assistance. Potassium supplements are contraindicated. A drycough is an expected side effect that eventually may cause a patient to discontinue the drug;however, it is not a contraindication to treatment. Diuretics can exacerbate hypotension and shouldbe discontinued temporarily when a patient starts an ACE inhibitor.DIF: Cognitive Level:ApplicationREF: pp. 357TOP: Nursing Process: ImplementationMSC: NCLEX Client NeedsCategory: Physiologic Integrity: Reduction of Risk Potential308.A provider has ordered captopril [Capoten] for a patient who has hypertension. The patientreports a history of swelling of the tongue and lips after taking enalapril [Vasotec] in the past.Which action by the nurse is correct?a.Administer the captopril and monitor for adverse effects.b.Hold the dose and notify the provider.c.Request an order to administer fosinopril instead of captopril.d.Reassure the patient that this is not a serious side effect.ANS: BAngioedema is a potentially life-threatening reaction to ACE inhibitors. If a patient has exhibitedthis reaction with any ACE inhibitor, he or she should not receive ACE inhibitors again. The nurseshould hold the medication and notify the provider. Fosinopril is an ACE inhibitor and should notbe given.DIF: Cognitive Level: ApplicationREF: pp. 358TOP: Nursing Process: EvaluationMSC: NCLEX Client Needs Category: Physiologic Integrity: Reduction of Risk Potential309.

Upload your study docs or become a

Course Hero member to access this document

Upload your study docs or become a

Course Hero member to access this document

End of preview. Want to read all 458 pages?

Upload your study docs or become a

Course Hero member to access this document

Term
Fall
Professor
PATRICIASHELTON
Tags
Pharmacology, Pharmacologic and Parenteral Therapies

Newly uploaded documents

Show More

Newly uploaded documents

Show More

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture